Alert archive / California / Hazardous Seas Warnings in 2010
Hazardous Seas Warning 61, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Apr 25, 2010, 1:35 AM PDT. It took effect at Apr 26, 2010, 1:00 PM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2010, 1:35 AM PDT (08:35 UTC)
- In effect from
- Apr 26, 2010, 1:00 PM PDT
- Expired
- Apr 27, 2010, 3:00 AM PDT
- In force
- 14 hr
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Apr 24, 2:29 PM PDT, 11 hours 6 minutes earlier.
Area forecast discussion, Apr 24, 2:29 PM PDT, 11 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 229 PM PDT SAT APR 24 2010 .SYNOPSIS...HIGH PRESSURE WILL SUPPORT DRY AND MILD WEATHER THROUGH THE WEEKEND. A COLD FRONT WILL GENERATE RAIN AND HIGH ELEVATION SNOW MONDAY AFTERNOON AND TUESDAY. && .TONIGHT THROUGH TUESDAY NIGHT...HIGH PRESSURE WILL BUILD ACROSS NW CALIFORNIA TONIGHT THROUGH SUNDAY MORNING AND SUPPORT MOSTLY CLEAR SKIES...AND DRIER CONDITIONS THROUGH SUNDAY NIGHT. INLAND TEMPERATURES WILL WARM FROM THE LOWER 70S LATE THIS AFTERNOON TO THE UPPER 70S SUNDAY AFTERNOON. THE DRIER AIRMASS SHOULD PREVENT MUCH IF ANY STRATUS AND FOG DEVELOPMENT OVERNIGHT. ANY LOW CLOUDS THAT DO DEVELOP WILL BE CONFINED TO THE HUMBOLDT COAST AND SHOULD DISSIPATE BY MID SUNDAY MORNING. THE NEXT WEATHER PRODUCER IS VISIBLE ON THE AFTERNOON SATELLITE IMAGERY AS A LOW AROUND 48N 164W. WATER VAPOR IMAGERY SHOWS AN IMPRESSIVE BAND OF MOISTURE WRAPPING AROUND THE LOW. AMSU DERIVED TROPICAL PRECIPITABLE WATER INDICATES CURRENT TPW VALUES AROUND 1 INCH...WHICH ALIGN WELL WITH GFS MODELED TPW VALUES. THE 12Z GFS NUMERICAL MODEL INCREASES TPW AS THE STORM TRACKS ACROSS THE PACIFIC SUNDAY AND MONDAY...AND FORECASTS 1.25 IN TPW AS THE FRONT ASSOCIATED WITH THIS LOW MOVES ACROSS NW CA MONDAY NIGHT AND TUESDAY. ISENTROPIC ANALYSIS AT 290K INDICATES SUFFICIENT LIFT AHEAD OF THE FRONT. THIS LIFT COMBINED WITH THE AVAILABLE MOISTURE ARE SUFFICIENT TO PRODUCE DECENT RAINFALL TOTALS ACROSS NW CA. EXPECT 1 TO 1.5 INCHES OF RAIN ACROSS MOST OF NW CA WITH UP TO 3 INCHES FOR THE OROGRAPHIC FAVORED AREAS MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON. SNOW LEVELS WILL REMAIN ABOVE PASS LEVEL MONDAY NIGHT AND TUESDAY MORNING...BUT DROP BEHIND THE FRONT TUESDAY AFTERNOON. THE PRECIPITATION WILL EASE AS THE SNOW LEVELS LOWER BELOW PASS LEVEL...BUT A FEW INCHES OF SNOW ACCUMULATION IS CERTAINLY POSSIBLE AS LOW AS 3500 FEET TUESDAY AFTERNOON. MODELED CONVECTIVE PARAMETERS ARE NOT IMPRESSIVE AND SUGGEST THAT MOST OF THE CONVECTION WILL REMAIN NORTH OF CALIFORNIA...AND HAVE REMOVED THE ISOLATED THUNDERSTORMS FROM THE FORECAST. TH .WEDNESDAY THROUGH FRIDAY NIGHT...AN UPPER LOW WILL SLOWLY PUSH THROUGH THE FAR NORTHEAST PACIFIC WEDNESDAY THROUGH FRIDAY WITH THE NEXT S/W TIMED TO AFFECT THE CWA DURING THE DAY WED. ANOTHER WAVE WILL FOLLOW CLOSELY BEHIND AND WILL REACH THE COAST DURING THE DAY ON THURSDAY...BUT THE LOCATION OF STRONGEST FORCING IS MUCH LESS CERTAIN AT THIS POINT AS CONFIDENCE IN THE EVOLUTION OF THE UPPER LOW DECREASES AND HEIGHTS BUILD AT THE COAST. MADE FEW CHANGES TO THIS PD AS CURRENT POPS CAPTURE POSSIBILITY WELL. WENT BELOW CLIMO POPS IN THE LONGER TERM AS IT NOW APPEARS THE LOW WILL CUT OFF OVER THE SW AND RIDGING WILL NOSE INTO THE PAC NW. JC && .AVIATION...VFR CONDITIONS PREVAIL THIS AFTERNOON ASIDE FROM A LITTLE STRATOCU BANKED UP AGAINST THE COAST RANGE NORTH OF CAPE MENDOCINO. THE FLOW WILL GRADUALLY TURN OFFSHORE OVERNIGHT AS THE THERMAL TROUGH SHIFTS OFFSHORE...THUS LIMITING STRATUS DEVELOPMENT. HOWEVER...HI RES MODELS SUGGEST THAT PATCHY LOW CLOUD DEVELOPMENT IS POSSIBLE RIGHT AROUND THE HUMBOLDT BAY. OTHERWISE LOCALLY GUSTY NORTH WINDS ALONG THE COAST WILL SUBSIDE BY MID EVENING...WITH VFR CONDITIONS FOR ALL INLAND SITES OVERNIGHT. BURGER && .MARINE...SMALL CRAFT ADVISORIES REMAIN IN PLACE FOR ALL WATERS THROUGH SUNDAY AFTERNOON DUE TO A COMBINATION OF WINDS AND SEAS. INCOMING NORTHWEST SWELL WILL PEAK OVERNIGHT...THEN SLOWLY SUBSIDE DURING THE DAY AND EVENING HOURS SUNDAY. THE NEXT FRONTAL SYSTEM WILL IMPACT THE WATERS MONDAY...BRINGING THE PROSPECT FOR SHORT DURATION GALES TO THE NORTHERN OUTER WATERS. THUS WE OPTED TO HOIST A GALE/HAZ SEAS WATCH FOR THE LATE MORNING THROUGH EARLY EVENING PERIOD MONDAY. BURGER && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR ALL WATERS. GALE AND HAZARDOUS SEAS WATCH FOR MONDAY FOR PZZ470 && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 24, 4:27 AM PDT, 21 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 427 AM PDT SAT APR 24 2010 CAZ001>004-076-251330- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 427 AM PDT SAT APR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A SIGNIFICANT STORM SYSTEM WILL BRING WIDESPREAD PRECIPITATION TO THE REGION LATE MONDAY THROUGH TUESDAY NIGHT INCLUDING HIGH ELEVATION SNOWFALL. ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY. SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 1:35 AM PDT | Gale Warning | EKA | 43 hr | |
| Apr 25, 1:58 PM PDT | Small Craft Advisory | EKA | 12 days |
Nearby
Hazardous Seas Warnings in California, 2010Every hazardous seas warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.